MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number NCEUP2520X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one nc euphora rx ptca balloon catheter to treat a right common femoral artery with 75¿99% stenosis and some calcification.A left common femoral approach was used, and the left common femoral artery was cannulated under ultrasound guidance.There was some calcification.It was decided to try and open up the anterior tibialis lesion.A 0.014 wire that was in the profundal was directed down the superior femoral artery (sfa) into the popliteal across the tibioperoneal trunk and into the anterior tibial without difficulty.A non-medtronic pta balloon (3.5 x 40mm) was attempted to be used, however the non-medtronic balloon failed to cross the lesion.A 2mm over the wire balloon was then attempted to be used and successfully dilated the ¿lid side,¿ but there was residual narrowing as it is a very hard calcified lesion.Further preparation with a monorail balloon catheter was attempted, however this would not advance across the lesion.As it was pulled back it seemed to fracture.The fractured balloon was in the 45 cm sheath.A 0.035 wire was advanced a 2mm balloon into the area of the site, however when slowly pulling back on the sheath the balloon remained in place against the 0.014 wire and was successfully able to pull the entire system out with the fractured balloon.It was stated that the patients lesion was very hard and mostly likely fractured the balloon.There was no harm to the patient.A new 7 french sheath was used and at that point it was decided to stop the procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key11543809
Report Number9612164-2021-01083
Device Sequence Number2965950
Product Code LOX
UDI-Device Identifier00643169396142
UDI-Public00643169396142
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2022
Device Model NumberNCEUP2520X
Device Catalogue NumberNCEUP2520X
Device Lot Number220538002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight87